Advanced Search
CASE REPORT
Korean J Pediatr 2011 January;54(1) :40-44.
doi:https://doi.org/10.3345/kjp.2011.54.1.40
A case of tacrolimus-induced encephalopathy after kidney transplantation
Myoung Uk Kim (Kim MU)1, Sae Yoon Kim (Kim SY)1, Su Min Son (Son SM)2, Yong Hoon Park (Park YH)1
1Department of Pediatrics, College of Medicine, Yeungnam University, Daegu, Korea
2Department of Physical Medicine & Rehabilitation, College of Medicine, Yeungnam University, Daegu, Korea
Corresponding Author: Yong Hoon Park ,Email: yhpark@med.yu.ac.kr
Copyright © 2011 by The Korean Pediatric Society
ABSTRACT
We present a case of tacrolimus-induced encephalopathy after successful kidney transplantation. An 11-year-old girl presented with sudden onset of neurologic symptoms, hypertension, and psychiatric symptoms, with normal kidney function, after kidney transplantation. The symptoms improved after cessation of tacrolimus. Magnetic resonance imaging (MRI) showed acute infarction of the middle cerebral artery (MCA) territory in the right frontal lobe. Three days later, she had normal mental function and maintained normal blood pressure with left hemiparesis. Follow-up MRI was performed on D19, showing new infarct lesions at both cerebral hemispheres. Ten days later, MRI showed further improvement, but brain single photon emission computed tomography (SPECT) showed mild reduction of uptake in both the anterior cingulate gyrus and the left thalamus. One month after onset of symptoms, angiography showed complete resolution of stenosis. However, presenting as a mild fine motor disability of both hands and mild dysarthria, what had been atrophy at both centrum semiovale at 4 months now showed progression to encephalomalacia. There are two points of interest in this case. First, encephalopathy occurred after administration of tacrolimus and improved after discontinuation of the drug. Second, the development of right-side hemiplegia could not be explained by conventional MRI; but through diffusion tensor imaging (DTI) and diffusion tensor tractography (DTT) of white matter tract, visualization was possible.
Keywords: Tacrolimus | Encephalopathy | Kidney | Transplantation | Tractography | Child
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
  via Pubmed
Full text via PMC  Full text via PMC
via Pubreader  via PubReader
Download Citation  Download Citation
Supplementary Material  Supplementary Material
  E-Mail
Share:      
METRICS
1,618
View
6
Download
Deficiency of antidiuretic hormone: a rare cause of massive polyuria after kidney transplantation  2016 April;59(4)
A case of familial X-linked thrombocytopenia with a novel WAS gene mutation  2013 June;56(6)
A case of acute necrotizing encephalopathy associated with parainfluenza virus infection  2012 April;55(4)
A case of Hashimoto`s encephalopathy presenting with seizures and psychosis  2012 March;55(3)
Current status of pediatric kidney transplantation  2009 October;52(10)
Register for e-submission
Register here to access the e-submission system of Korean J Pediatr for authors and reviewers.
Manuscript Submission
To submit a manuscript, please visit the Korean J Pediatr e-submission management system at http://submit.kjp.or.kr, read the Instructions for Authors, and log into the Korean J Pediatr e-submission system. For assistance with manuscript submission, please contact: kjpped@gmail.com.
Free archive
Anyone may access any past or current articles without logging in.
Korean Pediatric Society Office
#1606, Seocho World Officetel, 19 Seoun-ro, Seocho-gu, Seoul 137-070, Korea
TEL : +82-2-3473-7305    FAX : +82-2-3473-7307   E-mail: kjpped@gmail.com
BrowseCurrent IssueFor Authors and ReviewersAbout
Copyright© The Korean Pediatric Society. All right reserved.